MAUDE Adverse Event Report: ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

ST. JUDE MEDICAL FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number A-FASE-F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation ablation procedure, an effusion occurred.Rf was delivered in the mitral isthmus for few minutes and in the posterior wall for approximately one minute.The patient then became hypotensive and a transthoracic echocardiogram revealed an effusion.A pericardiocentesis was performed which stabilized the patient.
 
Additional Manufacturer Narrative
One quadripolar, uni-directional, curve f, flexability sensor enabled ablation catheter was received for evaluation.No visual anomalies were noted.The catheter met specifications for electrical and temperature testing, and met acceptable irrigation rates during a flow test.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the reported effusion remains unknown.Per the ifu, vascular perforation is an inherent risk of any electrode placement.

Brand Name
FLEXABILITY¿ ABLATION CATHETER, SENSOR ENABLED¿
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
ST. JUDE MEDICAL
5050 nathan lane north
plymouth MN 55442
MDR Report Key8142784
Report Number3005334138-2018-00480
Device Sequence Number11234777
Product Code OAD
UDI-Device Identifier05415067020048
UDI-Public05415067020048
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P110016
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2020
Device Model NumberA-FASE-F
Device Lot Number6226450
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/17/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/28/2018
Supplement Date Received by Manufacturer01/23/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight68